It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-15-2001, 09:33 PM   #1
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post Has anyone here ever taken Accutane?

It is a prescription acne medication.

Arthritis is one of the possible side effects of this drug. Bone density loss, rhuematoid arthritis, bone abnormalities,
muscoskelatal pain...

 
Old 03-07-2001, 10:04 AM   #2
Newbie
 
Join Date: Mar 2001
Location: PEI Canada
Posts: 1
LizzieC HB User
Post

Don't take it!

 
Sponsors Lightbulb
   
Old 03-11-2001, 07:59 AM   #3
Newbie
 
Join Date: Mar 2001
Location: grand prairie, tx, us
Posts: 5
steph1968 HB User
Red face

I have taken Accutane for four separate 4-mth sessions for chronic acne. About a year after finishing the last treatment, I started to develope arthritis in my knees, then hips. Now I seem to be developing RA in all joints almost immediately in the last 6mths but can't get a diagnosis, as I still test NEG for RA factor. Now it has almost been 3yrs since last treatment. They were all spread out by a year to several years. I have wondered if this had any effect on my current condition.

------------------
Steph
__________________
Steph

 
Old 03-11-2001, 12:22 PM   #4
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post

You are not alone in developing this condition while on and after taking Accutane.
Read the May 2000 pharmaceutical insert.
Make sure it is the updated insert. You can ask your pharmacist for a copy. Also a copy of the newly required Medguide on Accutane.
I'm sorry you have been one of the unfortunate ones.
Also, you can request copies of case reports from the FDA/Medwatch system of reporting of adverse events. Request this under The Freedom of Information Act,IH-35. Request that the fee be waived for copies.

 
Old 03-11-2001, 12:27 PM   #5
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post

There is a medical abstract/letter about suspecting Accutane in muscoskelatal pain in past users of Accutane.
Please post your e-mail and I will contact you with more info. if you wish to know.


 
Old 03-14-2001, 06:23 AM   #6
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post

I was able to find the medical letter(not abstract) that I was talking about.
Please go to [url="http://www.ncbi.nlm.nih.gov.80/entrez/qiery.fcgi?"]http://www.ncbi.nlm.nih.gov.80/entrez/qiery.fcgi?[/url]

Dermatology 1999;198(4)406-7
Leucher, Ceyac D

Letter PMID: 10449946 UI99379961

 
Old 03-14-2001, 06:24 AM   #7
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post

The above reference is titled:
Acute Arthritis after isotretinoin(Accutane)

There is another abstract about muscoskelatal pain.

 
Old 03-18-2001, 11:45 PM   #8
Junior Member
 
Join Date: Mar 2001
Location: Queensland, Australia.
Posts: 13
alexreid HB User
Post

tell your lawyer about these posts!!!
http://www.healthboards.com/ubb/cool.gif

------------------
<<oOo>>
__________________

<<<o0o>>>

 
Old 03-19-2001, 09:19 PM   #9
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post

There were a number of letters written in 1990 by people, who had been on Accutane, to a particular woman about arthritis/joint pain/back pain/gastro pain. This woman sent the letters to me. One young womans letter was very sad. She said that she was only twenty and felt like an eighty year-old woman. Her joints and spine hurt so much.
She said that she didn't know if she could go on with life feeling this way.

 
Old 04-22-2001, 11:23 AM   #10
Newbie
 
Join Date: Mar 2001
Location: grand prairie, tx, us
Posts: 5
steph1968 HB User
Question

I finally found this site again and read your posts. I couldn't link to the site, however. Do you know of any others?
__________________
Steph

 
Old 05-05-2001, 03:37 PM   #11
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post

another medical abstract

Clin Exp Rheumatol 2000, Sept.-Oct;18(5):616-8
Isotretinoin induced Still's Disease in 21 year old.

Overall the abstract stated that Accutane has been associated with various rheumatologic conditions such as arthralgia,
myalgia,vasculitis,arthritis. It is suspected of causing an alteration of the cytokine balance.

Please read the abstract in full.

 
Old 06-25-2001, 08:55 AM   #12
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post

evolution of skelatal hyperotosis caused by 13 cis retinoic acid.---AJR, AM J Roentgenol 1998 NOV: 151(5):967-73
(Accutane is a 13 cis retinoic acid.)
This study followed seven patients over a period of 4-6 years. The results were not good to say the least. "The spine was involved earlier and was more pronounced...
The cervical and thoracic spine were the areas primarily involved in the spine."

Please read the entire abstract. Talks about calcifications and ossifications in both the axial and appendicular skeletons.

 
Old 07-05-2001, 08:42 PM   #13
Junior Member
 
Join Date: Jul 2001
Location: bel air md usa
Posts: 10
tulips HB User
Post

My 18 year-old son took one course with complete success. Three months now acne free post-meds. Best wishes.

 
Old 09-23-2001, 06:01 PM   #14
Inactive
 
Join Date: Nov 2000
Location: San Antonio, TX U.S.A.
Posts: 94
kat27 HB User
Post


If you are interested in learning more or updates then visit Rep. Bart Stupak's web page.

[This message has been edited by kat27 (edited 09-24-2001).]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Does dosage affect detectable accutane related effects on the brain in experiments? a dude Acne 0 04-22-2010 01:11 AM
anyone had problems taking accutane after rhinoplasty??? chelly66 Cosmetic / Plastic Surgery 0 09-23-2008 02:56 PM
Anyone here ever taken Accutane? kat27 Digestive Disorders 10 05-29-2008 01:43 AM
Accutane ever taken this long for anyone? SweetAmy87 Acne 16 02-26-2008 02:59 PM
preparing for accutane... anyone who's on it, plez take a look california1 Acne 7 08-31-2005 12:59 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Bextra
Celebrex
Enbrel
Humira Ibuprofen
  Methotrexate
Mobic
Prednisone
Tylenol
Vioxx




TOP THANKED CONTRIBUTORS



jennybyc (108), Haydena (90), Moldova (47), margarita889 (23), d j (21), Janet20 (16), ladybud (13), Greengal04 (10), dajo (10), gingertea (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!